MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC FLEX SFT CONNECTOR FOR USE JACOBS CHUCK; REAMER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC FLEX SFT CONNECTOR FOR USE JACOBS CHUCK; REAMER
Model Number 351.16J
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Device evaluated by mfr and manufacture date: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in usa as follows: it was reported that on jun 1, 2022, during tna tibial nail case, the flex sft connector for use jacobs chuck would not fit into a stryker power jacob's chuck.Then it was found that the base of the item was triangular in shape which is different than all the other ones.Same part number, just looks like the item is defected.The difference between a normal one and the defective one can be seen.The defective one has a triangular shape base.Each screw was put in by hand to finish the case.There was a surgical delay of 5 minutes.Surgery completed successfully.Patient consequence is unknown.Concomitant device reported: tibial nail-advanced / 10 315 / sterile (part: 04.043.225s; lot: 589p569; quantity: 1).Unk - screws: nail distal locking (part# unknown; lot# unknown; quantity: unknown).This complaint involves one (1) device flex sft connector for use jacobs chuck.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: investigation summary :the photo was returned to depuy synthes for evaluation.Visual analysis of the photo revealed that the flex sft connector for use jacobs chuck (product code: 351.16j) had no defect found on it.There is no enough evidence on the pictures provided to confirm reported allegation.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for flex sft connector for use jacobs chuck (product code: 351.16j).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the device lot number is unknown, therefore a device history review could not be performed.If more information become available, the record will be re-assessed.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d4: lot, expiration date.H3, h4, h6: part # 351.16j, lot # l376739, manufacturing site: werk bettlach, release to warehouse date: 20 apr 2017.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.The customer reported the flex sft connector for use jacobs chuck would not fit into a stryker power jacob's chuck.Then it was found that the base of the item was triangular in shape which is different than all the other ones.The repair technician reported chuck sleeve unable to move freely.Product was machine manufactured, cut on top of the etch lettering.Etch unreadable is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is etch unreadable.The item will be forwarded to customer quality.The evaluation was confirmed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
FLEX SFT CONNECTOR FOR USE JACOBS CHUCK
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14853114
Report Number2939274-2022-02405
Device Sequence Number5563323
Product Code HTO
UDI-Device Identifier10886982193742
UDI-Public(01)10886982193742
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number351.16J
Device Catalogue Number351.16J
Device Lot NumberL376739
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/03/2022
Supplement Date Received by Manufacturer07/05/2022
08/02/2022
Initial Report FDA Received Date06/29/2022
Supplement Report FDA Received Date07/27/2022
08/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/20/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TIBIAL NAIL-ADVANCED / 10 315 / STERILE; UNK - SCREWS: NAIL DISTAL LOCKING
Patient SexUnknown